Withdrawal Symptoms From Paroxetine May Last For A Long Time
Now researchers at the University of Bologna headed by Prof. G.A. Fava confirm their account in an article published in the December 2007 issue of the International Journal of Neuropsychopharmacology.
The aim of this investigation was to explore the prevalence and features of discontinuation syndromes ensuing with gradual tapering of selective serotonin reuptake inhibitors (SSRIs), in optimal clinical conditions in patients with panic disorder and agoraphobia. Twenty-six consecutive outpatients met the DSM-IV criteria for panic disorder and agoraphobia while taking SSRIs. Twenty remitted upon behavioural treatment. Antidepressant drugs were then tapered at the slowest possible pace and with appropriate patient education. Patients were assessed with the Discontinuation-Emergent Signs and Symptoms (DESS) checklist 2 wk, 1 month and 1 yr after discontinuation. Nine of the 20 patients (45%) experienced a discontinuation syndrome, which subsided within a month in all but three patients who had been taking paroxetine for a long time. Discontinuation syndromes appeared to be fairly common even when performed with slow tapering and during clinical remission. In some cases disturbances persisted for months after discontinuation.
Please use one of the following formats to cite this article in your essay, paper or report:
PSYCHOSOMATICS, PSYCHOTHERAPY AND. "Withdrawal Symptoms From Paroxetine May Last For A Long Time." Medical News Today. MediLexicon, Intl., 17 Jan. 2008. Web.
27 Jun. 2017. <http://www.medicalnewstoday.com/releases/94224.php>
PSYCHOSOMATICS, P. (2008, January 17). "Withdrawal Symptoms From Paroxetine May Last For A Long Time." Medical News Today. Retrieved from
Please note: If no author information is provided, the source is cited instead.
Contact our news editors
For any corrections of factual information, or to contact our editorial team, please see our contact page.
Copyright Medical News Today: Excluding email/sharing services explicitly offered on this website, material published on Medical News Today may not be reproduced, or distributed without the prior written permission of Medilexicon International Ltd. Please contact us for further details.